MAUDE Adverse Event Report: MOTION CONCEPTS LP MATRX CUSHION; WHEELCHAIR COMPONENT

MOTION CONCEPTS LP MATRX CUSHION; WHEELCHAIR COMPONENT
Model Number MA2418-VI-HD
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 07-apr-2026, nsm (the dealer) notified motion concepts lp of an incident involving an invacare matrx vi hd cushion.According to the information provided, the cushion was breaking down during use.The foam sections, which are secured by velcro strapping, were reported to slit apart when the end user is seated, and the gel well was observed to fold over, creating areas of increased pressure.As a result, the end user developed skin breakdown (wounds) on the backs of her thighs.Photographs of the cushion condition were provided by the dealer.
 
Additional Manufacturer Narrative
The reported invacare matrx vi hd cushion was distributed by motion concepts lp to nsm red deer on november 12, 2024, in accordance with dealer requirements.The dealer reported that, during use, the foam sections of the cushion secured by hook-and-loop (velcro) fasteners appeared to separate, and the gel well was observed to fold, resulting in localized areas of increased pressure.Motion concepts conducted an evaluation based on photographic evidence provided by the dealer.The review determined that the device had been modified from its original, cleared configuration.Specifically, the cushion had been altered to incorporate a fluid sac not included in the original product design, and the reinforcing strips had been repositioned to secure the added component.These modifications were not part of the device design, labeling, or intended use, and were not communicated to motion concepts.The identified modifications are considered to have adversely affected the structural integrity and intended pressure redistribution performance of the device.The subject cushion is not designed or validated for use with additional fluid sac components.In accordance with company policy, devices modified outside of original specifications are not eligible for warranty coverage.However, a one-time goodwill replacement of the cushion, in its original configuration, was provided to the customer on (b)(6) 2026.The customer was informed that the reported issue was attributable to the unauthorized modification involving the addition of a fluid sac.Based on the available information and evaluation, the reported issue is attributed to user modification of the device, specifically the addition of a non-original fluid sac and alteration of structural components.No device malfunction in the original, unmodified configuration could be confirmed.However, as a patient injury was reported, this event is considered reportable under fda mdr requirements.

Brand Name
MATRX CUSHION
Common Device Name
WHEELCHAIR COMPONENT
Manufacturer (Section D)
MOTION CONCEPTS LP
505 cityview blvd
unit 1
vaughan, ontario L4H 0 L8
CA  L4H 0L8
Manufacturer (Section G)
MOTION CONCEPTS LP
505 cityview blvd
unit 1
vaughan, ontario L4H 0 L8
CA   L4H 0L8
Manufacturer Contact
dona bhamra
505 cityview blvd
unit 1
vaughan, ontario L4H 0-L8
CA   L4H 0L8
MDR Report Key25081930
Report Number9615350-2026-00004
Device Sequence Number18785221
Product Code IMP
UDI-Device Identifier07540147000073
UDI-Public07540147000073
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMA2418-VI-HD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient Weight195 KG